MAUDE Adverse Event Report: COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL TRI-STAPLE 2.0; STAPLE, IMPLANTABLE
Model Number SIG60AXT
Medical Device Problem Codes Entrapment of Device (1212); Retraction Problem (1536)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 06/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egiaustnd endogia ultra univ std stap (lot#: p6d0816) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a left video assisted thoracoscopy, wedge resection left upper lobe lung, the device fired, however once the staples and knife blade reached the distal tip of the device, it would not retract.Therefore would not allow the jaw of the device to open and release the tissue.A new stapler was opened to try and open the stuck staple load but was unsuccessful.A new kind of stapler recommended by the representative was used twice but was also unsuccessful.The tissue around the reload was resected to get the reload out of the patient's cavity using a new stapler.The surgical time was extended for more than 30 minutes.

Brand Name
TRI-STAPLE 2.0
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key25669772
Report Number1219930-2026-04202
Device Sequence Number13363814
Product Code GDW
UDI-Device Identifier10884521543591
UDI-Public(01)10884521543591(17)310131(10)N6B1350Y(20)03
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIG60AXT
Device Catalogue NumberSIG60AXT
Device Lot NumberN6B1350Y
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2026
Initial Report FDA Received Date06/30/2026
Date Device Manufactured02/19/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient SexUnknown